Oklahoma, 2003

Flash Flooding and Hail in Oklahoma, June 10, 2003

June 10, 2003 · NWS OUN · 45 events in 22 counties and zones

27 hail, 16 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 10, 12:41 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 10, 12:41 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CDT TUE JUN 10 2003

UPPER LEVEL CIRCULATION CENTER CURRENTLY LOCATED OVER THE TX
PANHANDLE CONTS TO MOVE EAST EARLY THIS AFTERNOON.  WV IMAGERY
INDICATES DRY SLOT AND RATHER STRONG DEEP LAYER SUBSIDENCE HAS
WORKED INTO MUCH OF WRN OK/NTEX DURING THE PAST FEW HOURS.  18Z OUN
SOUNDING REFLECTS THIS WITH BL MOISTURE DEPTH DECREASING
SIGNIFICANTLY SINCE 12Z.  HOWEVER..STEEP LAPSE RATES REMAIN IN
PLACE..AND IN COMBINATION WITH COOLING MID LEVEL TEMPS..WEAKENING
SUBSIDENCE AND A SHARPENING DRYLINE SOMEWHERE INVOF THE TX/OK STATE
LINE..THIS IS EXPECTED TO BE SUFFICIENT TO ALLOW AT LEAST A COUPLE
OF STORMS TO DEVELOP LATER THIS AFTERNOON AND EARLY EVENING. SVR
POTENTIAL MAY BE SOMEWHAT LIMITED BY MARGINAL FLOW/SHEAR..BUT STRONG
INSTABILITY SHUD ACT TO OFFSET THIS SOMEWHAT.

ATMOSPHERE WILL REMAIN MODERATELY/STRONGLY UNSTABLE EACH AFTERNOON
AND EVENING INTO THE WEEKEND ALONG WITH BOUNDARIES IN/NEAR THE CWA.
SO EXPECT PERIODIC BOUTS OF SHOWERS AND STORMS TO CONTINUE FOR THE
REST OF THE WEEK AND INTO THE WEEKEND.  GOING FORECAST HAS A PRETTY
GOOD HANDLE ON THIS AND PLAN ON MAKING VERY FEW CHANGES TO THE
EXTENDED FORECAST PERIODS. KEPT SLIGHT CHANCE POPS GOING INTO
TUESDAY TO ACCOUNT FOR GFS TREND OF BAGGY MID LEVEL HGHT FIELD AND
DISSIPATING BOUNDARY OVR THE SRN PLAINS DAY 7.
 MILLER

OKC  69 89 69 90 /  40 30 40 20
HBR  67 92 68 93 /  30 20 30 20
SPS  70 94 71 95 /  30 20 30 20
GAG  63 90 64 93 /  40 30 30 20
PNC  69 88 70 90 /  60 40 40 20
DUA  72 87 72 89 /  60 50 40 20

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jun 10, 11:00 AM CST, 5 hours before
OKZ004>048-050>052-TXZ083>090-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FORECAST AREA.

IMPACTS...
LARGE HAIL...DAMAGING WINDS...AND HEAVY TO LOCALLY EXCESSIVE
RAINFALL WILL BE THE MAIN CONCERNS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE THIS
AFTERNOON THROUGH TONIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
ENTIRE FORECAST AREA SHOULD LISTEN FOR UPDATED FORECAST INFORMATION
THROUGHOUT THE DAY...AND PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON THROUGH TONIGHT.

DISCUSSION...
AT MIDDAY A SLOW-MOVING COLD FRONT WAS LOCATED FROM NORTHEAST KANSAS
INTO THE NORTHERN TEXAS PANHANDLE...WHILE A DRY LINE WAS DEVELOPING
FROM THE TEXAS PANHANDLE SOUTHWARD INTO SOUTHWEST TEXAS. SHOWERS
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE DRIFTING NORTHEASTWARD
ACROSS WESTERN OKLAHOMA WERE WEAKENING. HIGH CLOUDS FROM THE EARLIER
STORMS WERE THINNING FROM THE SOUTHWEST ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS AND THIS WILL ALLOW SUFFICIENT DAYTIME HEATING TO
PRODUCE VERY UNSTABLE CONDITIONS BY LATE AFTERNOON.

AT UPPER LEVELS...A WELL-DEFINED DISTURBANCE OVER WEST TEXAS THIS
MORNING IS FORECAST TO MOVE NORTHEAST ACROSS THE AREA THIS AFTERNOON
AND EVENING. THE DRY LINE OVER WEST TEXAS...SHOULD BECOME BETTER
DEFINED AGAIN THIS AFTERNOON AND LIE ACROSS THE EASTERN TEXAS
PANHANDLE. THE COLD FRONT OVER KANSAS WILL LIKELY DRIFT SOUTHEAST
INTO NORTHWEST OKLAHOMA BY THIS EVENING...AND WILL INTERSECT THE DRY
LINE JUST WEST OF THE WESTERN BORDER OF OKLAHOMA.

LIFTING AND COOLING ALOFT ASSOCIATED WITH THE APPROACHING UPPER
SYSTEM IS EXPECTED TO WEAKEN THE CAP THIS AFTERNOON. THUNDERSTORMS
ARE LIKELY TO DEVELOP BY LATE AFTERNOON IN THE VICINITY OF THE DRY
LINE AND ALSO NEAR THE COLD FRONT. ALTHOUGH MID LEVEL WINDS WILL BE
RELATIVELY WEAK...INSTABILITY IS EXPECTED TO BE SUFFICIENT FOR
SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL
BE THE MAIN THREATS. HEAVY RAIN WILL ALSO BE LIKELY WITH THESE
STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT WILL LIKELY
PRODUCE HEAVY RAIN WHICH COULD PRODUCE LOCAL FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY THROUGH
THURSDAY NIGHT OVER THE ENTIRE FORECAST AREA. THUNDERSTORM CHANCES
WILL CONTINUE AREAWIDE THROUGH NEXT WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE IS EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

2

In the hours before

Special weather statement, Jun 10, 2:52 PM CST, 1 hour 8 minutes before
OKZ006-011-012-016>018-022>024-102100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
352 PM CDT TUE JUN 10 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...BLAINE...CADDO...
CANADIAN...CUSTER...GARFIELD...KINGFISHER...MAJOR AND WASHITA
COUNTIES.

NUMEROUS STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM 6 MILES
WEST OF LOYAL TO NEAR CORDELL AT 351 PM CDT...MOVING NORTHEAST EAST
AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. PERSONS IN THESE AREAS SHOULD REMAIN ALERT

PEOPLE IN ALFALFA...BLAINE...CADDO...CANADIAN...CUSTER...GARFIELD...
KINGFISHER...MAJOR AND WASHITA COUNTIES...INCLUDING THE CITIES OF
CLINTON...ENID AND WEATHERFORD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

 MILLER

The radar

The Altus AFB radar (KFDR), 53 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

27 hail, 16 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Hail, Kingfisher

When
June 10, 4:00 PM CST
Where
Kingfisher County, 6 mi SW of Loyal
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.833, -98.867

Hail, Kingfisher

When
June 10, 4:10 PM CST
Where
Kingfisher County, 10 mi W of Kingfisher
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.467, -98.183

Hail, Washita

When
June 10, 5:15 PM CST
Where
Washita County, Corn
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.917, -97.483

Hail, Kiowa

When
June 10, 5:15 PM CST
Where
Kiowa County, Roosevelt
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.900, -98.750

Hail, Caddo

When
June 10, 5:20 PM CST
Where
Caddo County, Hinton
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.767, -98.917

Thunderstorm Wind, Caddo

When
June 10, 5:20 PM CST
Where
Caddo County, Hinton
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.733, -98.567

Hail, Kiowa

When
June 10, 5:28 PM CST
Where
Kiowa County, 2 mi S of Cooperton
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.450, -98.283

Hail, Canadian

When
June 10, 5:45 PM CST
Where
Canadian County, 15 mi WNW of Union City
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.733, -98.550

Thunderstorm Wind, Logan

When
June 10, 5:45 PM CST
Where
Logan County, 4 mi NW of Guthrie
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.633, -97.283

Hail, Kiowa

When
June 10, 5:50 PM CST
Where
Kiowa County, 7 mi ENE of Cooperton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.567, -97.283

Thunderstorm Wind, Comanche

When
June 10, 6:00 PM CST
Where
Comanche County, 14 mi NW of Indiahoma
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.117, -96.967

Thunderstorm Wind, Comanche

When
June 10, 6:05 PM CST
Where
Comanche County, 4 mi W of Medicine Park
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.100, -97.533

Hail, Canadian

When
June 10, 6:10 PM CST
Where
Canadian County, 2 mi NW of Niles
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.133, -97.667

Thunderstorm Wind, Comanche

When
June 10, 6:10 PM CST
Where
Comanche County, 3 mi W of Medicine Park
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.233, -96.933

Wind was measured by the Oklahoma mesonet.

Hail, Oklahoma

When
June 10, 6:30 PM CST
Where
Oklahoma County, 5 mi N of Jones
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.200, -96.933

Hail, Oklahoma

When
June 10, 6:30 PM CST
Where
Oklahoma County, Jones
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.183, -97.450

Hail, Payne

When
June 10, 6:40 PM CST
Where
Payne County, 6 mi E of Stillwater
Measured
1.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -97.450

Hail was observed near the intersection of Highway 108 and Highway 51.

Hail, Grady

When
June 10, 6:45 PM CST
Where
Grady County, 3 mi E of Middleberg
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.250, -97.600

Hail, McClain

When
June 10, 6:45 PM CST
Where
McClain County, Blanchard
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.983, -97.933

Thunderstorm Wind, Payne

When
June 10, 6:45 PM CST
Where
Payne County, Glencoe
Measured
56 kt (64 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.217, -97.450

Hail, Payne

When
June 10, 6:46 PM CST
Where
Payne County, 2 mi S of Glencoe
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.200, -97.533

Hail, Cleveland

When
June 10, 6:46 PM CST
Where
Cleveland County, 2 mi S of Norman
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.367, -98.317

Hail, Cleveland

When
June 10, 6:55 PM CST
Where
Cleveland County, Norman
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.217, -97.450

Hail, McClain

When
June 10, 7:15 PM CST
Where
McClain County, Newcastle
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Thunderstorm Wind, Grady

When
June 10, 7:15 PM CST
Where
Grady County, 2 mi NNW of Ninnekah
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.833, -97.700

Wind was measured by the Oklahoma mesonet.

Hail, McClain

When
June 10, 7:19 PM CST
Where
McClain County, 5 mi SE of Newcastle
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.017, -97.333

Hail, Cleveland

When
June 10, 7:24 PM CST to 7:29 PM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.117, -98.467

Hail was observed on the west side of town.

Thunderstorm Wind, Cotton

When
June 10, 7:30 PM CST
Where
Cotton County, 1 mi NW of Walters
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.100, -97.483

Wind was measured by the Oklahoma mesonet.

Hail, Cleveland

When
June 10, 7:32 PM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
34.517, -97.950

Flash Flood, Cleveland

When
June 10, 7:45 PM CST
Where
Cleveland County, Moore
Reported by
AMATEUR RADIO
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Water one foot deep was reported covering the road.

Thunderstorm Wind, Grady

When
June 10, 7:45 PM CST
Where
Grady County, 3 mi S of Bradley
Measured
52 kt (60 mph) estimated gust
Property damage
$50
Reported by
GENERAL PUBLIC
Coordinates
34.517, -97.950

Several tree limbs were downed.

Hail, Cotton

When
June 10, 8:00 PM CST
Where
Cotton County, 5 mi S of Randlett
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.250, -97.000

Hail, Cleveland

When
June 10, 8:00 PM CST
Where
Cleveland County, Lexington
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.167, -98.000

Hail, McClain

When
June 10, 8:00 PM CST
Where
McClain County, 3 mi S of Goldsby
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.767, -96.850

Thunderstorm Wind, Stephens

When
June 10, 8:00 PM CST
Where
Stephens County, Duncan
Measured
55 kt (63 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
35.083, -96.283

Flash Flood, Cleveland

When
June 10, 8:15 PM CST
Where
Cleveland County, 3 mi SW of Moore
Reported by
AMATEUR RADIO
Coordinates
34.100, -96.983

Water two feet deep was across Southwest 164th Street.

Thunderstorm Wind, Stephens

When
June 10, 8:25 PM CST
Where
Stephens County, Duncan
Measured
56 kt (64 mph) estimated gust
Property damage
$70
Reported by
AMATEUR RADIO
Coordinates
34.567, -97.117

A four inch diameter tree was downed near the intersection of 11th Street and Woodlawn.

Hail, Pottawatomie

When
June 10, 8:33 PM CST
Where
Pottawatomie County, 4 mi W of Tecumseh
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.800, -97.150

Thunderstorm Wind, Jefferson

When
June 10, 8:40 PM CST
Where
Jefferson County, Waurika
Measured
52 kt (60 mph) estimated gust
Property damage
$50
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -96.133

Several tree limbs were downed.

Thunderstorm Wind, Pontotoc

When
June 10, 9:30 PM CST
Where
Pontotoc County, 10 mi W of Ada
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
UTILITY COMPANY
Coordinates
35.900, -98.200

Power lines were downed.

Thunderstorm Wind, Hughes

When
June 10, 9:40 PM CST
Where
Hughes County, 7 mi E of Holdenville
Measured
61 kt (70 mph) estimated gust
Property damage
$500
Reported by
UTILITY COMPANY
Coordinates
35.850, -98.117

A power pole was downed.

Hail, Carter

When
June 10, 9:50 PM CST
Where
Carter County, 6 mi S of Dickson
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.383, -98.783

Thunderstorm Wind, Murray

When
June 10, 10:00 PM CST
Where
Murray County, 5 mi N of Davis
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.850, -99.017

Hail, Love

When
June 10, 10:15 PM CST
Where
Love County, Thackerville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.467, -98.350

Thunderstorm Wind, Atoka

When
June 10, 11:15 PM CST
Where
Atoka County, Atoka
Measured
52 kt (60 mph) estimated gust
Property damage
$70
Reported by
LAW ENFORCEMENT
Coordinates
35.467, -98.350

Several tree limbs were downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363357, 5363358, 5363359, 5363360, 5363361, 5363362, 5363363, 5363364, 5363365, 5363366, 5363675, 5363676, 5363677, 5363678, 5363679, 5363680, 5363681, 5363682, 5363683, 5363684, 5363685, 5363686, 5363687, 5363688, 5363689, 5363691, 5363690, 5363692, 5363693, 5363694, 5363695, 5363696, 5363697, 5363698, 5363699, 5363700, 5363701, 5363702, 5363761, 5363118, and more.